Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 76, NWS Nashville, TN

April 13, 2009Clay County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2009, 7:31 PM CDT for Clay County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 7:31 PM CDT (00:31 UTC)
Expired
Apr 13, 2009, 8:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Clay County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 140031
SVROHX
TNC027-140100-
/O.NEW.KOHX.SV.W.0076.090414T0031Z-090414T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF CELINA...

* UNTIL 800 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CELINA...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN CLAY COUNTY AT 750 PM CDT

LAT...LON 3643 8551 3647 8557 3651 8560 3662 8544
      3662 8527
TIME...MOT...LOC 0031Z 230DEG 36KT 3649 8554

$$

19
1 follow-up statement
000 
WWUS54 KOHX 140044
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT MON APR 13 2009

TNC027-140100-
/O.CON.KOHX.SV.W.0076.000000T0000Z-090414T0100Z/
CLAY TN-
744 PM CDT MON APR 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLAY COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM IN THE DALE HOLLOW LAKE AREA. THIS 
STORM WAS LOCATED 6 MILES EAST OF CELINA...MOVING NORTHEAST AT 40 MPH.

LARGE HAIL OF THREE QUARTER INCH OR LARGER IS LIKELY WITH THIS STORM.

LAT...LON 3643 8551 3647 8557 3651 8560 3662 8544
      3662 8527
TIME...MOT...LOC 0042Z 233DEG 38KT 3655 8538

$$
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:40 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 13, 2:40 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON APR 13 2009

.SHORT TERM...(THRU WED NITE)
CURRENT...LINE OF TSTMS MOVING ACROSS CNTRL PORTIONS OF CWA. SOME
PEA-SIZED HAIL REPORTS BUT NOTHING SEVERE YET. AM RELUCTANT TO
CLEAR COUNTIES FROM W JUST YET...AS ANOTHER LINE POSSIBLE W/ FRONT
MOVING ACROSS W TN.

CONVECTION WILL END TONITE AS FRONT REACHES BNA 04-06Z AND CSV
10Z-12Z. SEVERE LIKELY TO BE OVER BY EXPIRATION TIME.

H925 WRAP-AROUND MOISTURE/CLOUDINESS TO BE RULE INTO WED WITH LO
POPS MAINLY NCNTRL AND NE. CLEARING TAKES PLACE WED NITE.

.LONG TERM...
PLENTY OF CLEAR SKIES AND PLEASANT TEMPS THU INTO FRI. SAT AND SAT
NITE WAA AND H5 IMPULSES EJECTING OUT OF CNTRL PLAINS TROF W/
30-50 POPS. SAME GOES FOR SUN AND SUN NITE AS FRONT PUSHES DOWN
FROM THE N.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      48  52  41  57 /  70  30  20  10
CLARKSVILLE    45  51  39  56 /  50  20  10  10
CROSSVILLE     47  52  38  55 /  70  50  30  10
COLUMBIA       47  54  40  59 /  70  20  10  10
LAWRENCEBURG   48  55  40  60 /  50  20  10  10
WAVERLY        47  52  39  57 /  50  20  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Apr 13, 4:47 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT MON APR 13 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-141200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
447 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

13

In the hours before

Special weather statement, Apr 13, 2:43 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT MON APR 13 2009

TNZ008-009-027>030-059>064-075-132045-
BEDFORD-CANNON-DAVIDSON-DEKALB-MACON-MARSHALL-MAURY-RUTHERFORD-SMITH-
SUMNER-TROUSDALE-WILLIAMSON-WILSON-
243 PM CDT MON APR 13 2009

...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...DAVIDSON...
DEKALB...MACON...MARSHALL...MAURY...RUTHERFORD...SMITH...SUMNER...
TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF GALLATIN TO 10 MILES EAST OF NASHVILLE TO 7 MILES EAST OF
COLUMBIA...MOVING EAST AT 35 MPH.

PEOPLE IN AND AROUND THE CITIES OF
HENDERSONVILLE...LAKEWOOD...SPRING HILL...GREEN HILL...MOUNT
JULIET...NOLENSVILLE...GALLATIN...LA VERGNE...RURAL HILL AND BELINDA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. A TORNADO WATCH REMAINS IN EFFECT.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:36 PM CDTTornado WarningOHXClay, Overton24 min
Apr 13, 7:51 PM CDTTornado WarningOHXPickett24 min
Apr 13, 8:41 PM CDTSevere Thunderstorm WarningOHXCoffee34 min
Apr 13, 8:49 PM CDTTornado WarningOHXCoffee, Warren26 min
Apr 13, 9:01 PM CDTTornado WarningOHXGrundy29 min
Apr 13, 9:12 PM CDTTornado WarningOHXWarren33 min
Apr 13, 9:53 PM CDTTornado WarningOHXVan Buren22 min
Apr 13, 9:58 PM CDTSevere Thunderstorm WarningOHXGrundy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.